MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Codes Patient-Device Incompatibility (2682); Optical Problem (3001); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 12/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that an implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.Reportedly, "multiple visual disturbances over the weekend.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of a -4.0 diopter was implanted into the patient's right eye (od) on (b)(6) 2022.On (b)(6) 2022, the lens was removed.Reportedly, "severe non-tolerable glare and halos.Cause of the event was a patient related factor.The problem was resolved.Status of the eye is stated as, "glare and halos resolved following explantation." claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: originally the claim was determined to be reportable, but upon further review was determined to not meet definition of a complaint.However, the claim cannot be voided as an mdr has already been submitted.Claim#(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16091922
Report Number2023826-2023-00045
Device Sequence Number6651552
Product Code MTA
UDI-Device Identifier00841542119290
UDI-Public00841542119290
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVICM513.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/07/2023
10/27/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/07/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER - LOT# 1585282.; INJECTOR MODEL: LIOLI-24 - LOT# FCJ0702.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale